U.S. doctors online nowAsk doctors free
North East, MD
A 23-year-old female asked:

I had foot surgery 3 days ago and now experiencing extreme constant stabbing pain. i'm taking vicodin but isn't helping. is something wrong?

1 doctor answer2 doctors weighed in
Dr. Edward Hellman
Orthopedic Surgery 31 years experience
Be seen: This is not terribly unusual as swelling usually reaches a peak about 72 hours after surgery, so the third day can be the worst. Because you describe your pain as being extreme despite the use of narcotics, I would certainly let your surgeon know. Your dressing should be changed and your incision and foot checked just to make sure you are not having a complication.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Louise Andrew
A Verified Doctor commented
A US doctor answered Learn more
And put the foot up until you get to see the doctor, swelling will make everything worse.
Jun 1, 2015
Last updated Jun 2, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.